Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On parabolic measures and subparabolic functions


Author: Jang Mei G. Wu
Journal: Trans. Amer. Math. Soc. 251 (1979), 171-185
MSC: Primary 31C99; Secondary 31D05, 35K99
DOI: https://doi.org/10.1090/S0002-9947-1979-0531974-X
Erratum: Trans. Amer. Math. Soc. 259 (1980), 636-636.
MathSciNet review: 531974
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let D be a domain in $ R_x^n \, \times \, R_t^1$ and $ {\partial _p}D$ be the parabolic boundary of D. Suppose $ {\partial _p}D$ is composed of two parts B and S: B is given locally by $ t = \tau $ and S is given locally by the graph of $ {x_n} = f({x_1},{x_2}, \cdots ,{x_{n - 1}},t)$ where f is Lip 1 with respect to the local space variables and Lip $ \tfrac{1} {2}$ with respect to the universal time variable. Let $ \sigma $ be the n-dimensional Hausdorff measure in $ {R^{n + 1}}$ and $ \sigma '$ be the $ (n - 1)$-dimensional Hausdorff measure in $ {\textbf{R}^n}$. And let $ dm(E) = d\sigma (E \cap B) + d{\sigma '} \times dt(E \cap S)$ for $ E \subseteq {\partial _p}D$.

We study (i) the relation between the parabolic measure on $ {\partial _p}D$ and the measure dm on $ {\partial _p}D$ and (ii) the boundary behavior of subparabolic functions on D.


References [Enhancements On Off] (What's this?)

  • [1] A. S. Besicovitch, A general form of the covering principle and relative differentiation of additive functions. II, Proc. Cambridge Philos. Soc. 42 (1946), 1-10. MR 0014414 (7:281e)
  • [2] B. E. J. Dahlberg, On estimates of harmonic measures, Arch. Rational Mech. Anal. 65 (1977), 275-288. MR 0466593 (57:6470)
  • [3] -, On the existence of radial boundary values for functions subharmonic in a Lipschitz domain, Indiana Univ. Math. J. 27 (1978), 515-526. MR 0486569 (58:6292)
  • [4] J. L. Doob, A probability approach to heat equation, Trans. Amer. Math. Soc. 80 (1955), 216-280. MR 0079376 (18:76g)
  • [5] N. Dunford and J. T. Schwartz, Linear operators. I, Wiley-Interscience, New York, 1957.
  • [6] A. Friedman, Partial differential equations of parabolic type, Prentice-Hall, Englewood Cliffs, N. J., 1964. MR 0181836 (31:6062)
  • [7] R. A. Hunt and R. L. Wheeden, On the boundary values of harmonic functions, Trans. Amer. Math. Soc. 132 (1968), 307-322. MR 0226044 (37:1634)
  • [8] J. T. Kemper, Kernel functions and parabolic limits for the heat equation, Thesis, Rice University, Houston, Texas, 1970. MR 0264246 (41:8842)
  • [9] -, Temperatures in several variables: kernel functions, representations, and parabolic boundary values, Trans. Amer. Math. Soc. 167 (1972), 243-262. MR 0294903 (45:3971)
  • [10] J. E. Littlewood, On functions subharmonic in a circle. II, Proc. London Math. Soc. (2) 28 (1928), 383-394.
  • [11] J. Moser, A Harnack inequality for parabolic differential equations, Comm. Pure Appl. Math. 17 (1964), 101-134. MR 0159139 (28:2357)
  • [12] I. G. Petrowski, Zur ersten Randwertaufgaben der Warmeleitungsgleichung, Compositio Math. 1 (1935), 383-419. MR 1556900
  • [13] P. J. Rippon, On the boundary behavior of Green potentials (preprint). MR 532982 (80e:31003)
  • [14] N. A. Watson, Green functions, potentials and the Dirichlet problem for the heat equation, Proc. London Math. Soc. (3) 33 (1976), 251-298. MR 0425145 (54:13102)
  • [15] J.-M. Wu, Boundary limits of Green's potentials along curves, Studia Math. 60 (1976), 137-144.
  • [16] -, On functions subharmonic in a Lipschitz domain, Proc. Amer. Math. Soc. 68 (1978), 309-316. MR 0470234 (57:9992)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 31C99, 31D05, 35K99

Retrieve articles in all journals with MSC: 31C99, 31D05, 35K99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0531974-X
Keywords: Lipschitz domain, heat equation, parabolic measure, parabolic function, subparabolic function, Green's function, Schauder estimates, Harnack inequality, maximum principle, Brownian trajectories
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society